MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

COVIDIEN LP LLC NORTH HAVEN V-LOC 90; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number VLOCM1413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of two devices.The visual inspection of the sample noted two sutures and two needles.Upon microscopic inspection of the needles, normal needle crimp and swage marks were observed on the needles.A tactile and microscopic inspection of the sutures was performed with no abnormalities.Upon microscopic inspection of the loops, the loops appear to have broken under tension.The loops showed evidence of material transfer indicative of proper welding.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a thyroidectomy.The loop broke.To complete the procedure, another suture was opened but that loop was broken discovered to be broken in the package.No patient injury or extension in surgical time.Patient status is no problem.
 
Additional Manufacturer Narrative
Initial notification of this reportable event to fda.If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC 90
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7316641
Report Number1219930-2018-01256
Device Sequence Number19275772
Product Code GAM
UDI-Device Identifier20884521132785
UDI-Public20884521132785
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberVLOCM1413
Device Catalogue NumberVLOCM1413
Device Lot NumberA6K0151VFX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2017
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by Manufacturer03/22/2017
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1